Acetazolamide is a drug that belongs to the category of diuretic medications. It turns the blood acidic with its action, so that excess water from cells and tissues is pulled back into the blood and removed from the body via urine. This way, it helps reduce blood pressure, the pressure inside the eye (glaucoma), and pressure inside the head. It may be used in seizures, altitude sickness, and heart failure also.
All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.
Query: Hello doctor,I have got really bad mountain (altitude) sickness before five days. They put me on oxygen and gave me a pill at the airport. I traveled back to sea level and seemed to be recovering. I traveled in a car the last couple of days, and I am now with very little medical support. I have weir... Read Full »
Answer: Hello, Welcome to icliniq.com. The picture does appear to that of HAPE (high altitude pulmonary edema). The presence of a headache, difficulty in breathing, chest heaviness, irritability and stomach pains are initial symptoms of altitude sickness. You have rightly been given oxygen and brought down ... Read Full »
Query: Hi doctor, Nine years ago, I have had phacoemulsification and IOL implant on my left eye. Post surgery, I developed acute steroid induced ocular hypertension, which was resolved with IV drug treatment. Fast forward, I developed open angle glaucoma in both eyes and I am undergoing trabeculectomy for ... Read Full »
Answer: Hi, Welcome to icliniq.com. Thank you for the detailed description of your diagnosis. From what you have described, you had undergone LASIK in the right eye, which has an uncontrolled intraocular pressure (IOP) on medical treatment. For this you plan for a combined trabeculectomy and cataract surger... Read Full »
Query: Hi doctor, I was told by my primary care physician that I have some fluid in my inner ear. I have also had dizziness, nausea and feeling like the room is spinning. I also think that I have vertigo, but I am not sure. The episodes happen at night and sometimes during the day. My current medication in... Read Full »
Answer: Hi, Welcome to icliniq.com. Do your symptoms increase on changing position? Do you have fullness in the ear, ringing sensation in ear or reduced hearing? There can be two possible diagnoses in your case, but I need to know if you have any of the above symptoms. Either it can be benign paroxy... Read Full »
Query: Hello doctor,I have pseudotumor diagnosed before four years. I was taking Diamox and had a spinal tap. I stopped taking Diamox because I was pregnant before two years, and my symptoms went away along with the swelling. Last year my symptoms came back. I am not able to see an ophthalmologist until fo... Read Full »
Answer: Hello, Welcome to icliniq.com. Diamox is to control your eye pressure. It does not treat the actual disease it is to manage your ocular pressure that might have increased due to pseudotumor. Since it is a diagnosis of exclusion, you might have undergone a lot of investigations to exclude all other... Read Full »
Query: Hello doctor, I have had chronic asthma and allergies in my whole life. I am currently taking four puffs of Qvar three times a day, Accolate twice a day, Xopenex as needed and DuoNeb as needed (nebulizer). I am in control almost all the time. I also have a hyperactive immune system where I end up... Read Full »
Answer: Hi, Welcome to icliniq.com. We are here to help you. Yes, your doctor is right that you probably developed altitude sickness. There is no point in measuring oxygen levels as initially at this stage your oxygen levels may come out to be normal. But, your body's acclimatization may be under process ca... Read Full »
Query: Hi doctor, My wife was recently seen by an ophthalmologist for loss of peripheral vision in one eye and a feeling of something wrong with her eye, as though it were closed. Ophthalmologist diagnosed it as bilateral papilledema and referred to neurologist for immediate follow up. The ophthalmologist ... Read Full »
Answer: Hi, Welcome to icliniq.com. Please do not get panic. Papilledema is swelling of optic nerve head due to increase in intracranial pressure. This pressure may be high due to some tumor or blockage of sinuses or idiopathic (without cause). The investigations required are: Perimetry should be done by o... Read Full »
Query: Hello doctor, My 26-year-old wife got her first seizure one year ago and she gets the seizure once every month or two although all her checkups are fine with no sign of epilepsy. The doctor put her on Keppra 500 mg and she still gets her seizures and complains a lot of side effects. I am ... Read Full »
Answer: Hello, Welcome to icliniq.com. Regarding your concern, I would explain that the catamenial epilepsy is a very specific type of epilepsy where a seizure occur every month at the same time closely related to the menstrual cycle. This type of epilepsy is usually refractory to many epileptic drugs. ... Read Full »